Can There be a Proof that an Unprovable Sentence of Arithmetic is True?

Dialectica 43 (43):289-292 (1989)
Various authors of logic texts are cited who either suggest or explicitly state that the Gödel incompleteness result shows that some unprovable sentence of arithmetic is true. Against this, the paper argues that the matter is one of philosophical controversy, that it is not a mathematical or logical issue.
Keywords Mates  Massey  Stoll  Jeffreys  Goedel  incompleteness  mathematical truth
Categories (categorize this paper)
DOI 10.1111/j.1746-8361.1989.tb00945.x
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,280
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Benson Mates (1972). Elementary Logic. New York,Oxford University Press.
N. E. (1954). An Introduction to Symbolic Logic. Philosophical Studies 4 (22):141-141.
John L. Pollock (1969). Introduction to Symbolic Logic. New York, Holt, Rinehart and Winston.

View all 6 references / Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

20 ( #231,922 of 1,932,462 )

Recent downloads (6 months)

2 ( #332,988 of 1,932,462 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.